Thunderstorm Wind, Beaver
- When
- March 13, 3:09 PM EST
- Where
- Beaver County, 7 mi S of Midland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.533, -80.450
Trees and power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 13, 11:34 AM EST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1134 AM EST MON MAR 13 2006
.SHORT TERM (REST OF TODAY)...
UPDATED ZONES FOR SVR TSTM WATCH 88 ALONG OUR WRN BORDER TIL 9PM.
&&
.PREVIOUS DISCUSSION...
(ISSUED 325 AM EST MON MAR 13 2006)
SHORT TERM (TODAY THROUGH TUESDAY)...
CLOSED UPPER LOW WILL MOVE ACROSS THE GREAT LAKES TONIGHT WITH
ASSOCIATED STRONG COLD FRONT SWINGING THROUGH REGION EARLY TONIGHT.
IMPRESSIVE WIND FIELD WITH SYSTEM AND SPC HAS PLACED MUCH OF
FORECAST AREA IN MODERATE RISK TODAY INTO TONIGHT. WILL PLAY UP
MENTION OF DAMAGING WINDS AND HAIL WITH THUNDERSTORMS ESPECIALLY FOR
LATE AFTERNOON AND EARLY TONIGHT WITH POSSIBLE SQUALL LINE AHEAD OF
FRONT AND JUST AHEAD OF FRONT ITSELF.
TUESDAY WILL BE WINDY AND MUCH COOLER WITH SCATTERED RAIN AND SNOW
SHOWERS.
LONG TERM (WEDNESDAY THROUGH SUNDAY)...
NEXT SURFACE LOW WILL MOVE FROM THE MID MS VALLEY WEDNESDAY NIGHT
EASTWARD TO VA BY FRIDAY MORNING. THIS SYSTEM WILL BRING A CHANCE OF
RAIN/SNOW SHOWERS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SURFACE
HIGH EXPECTED TO BUILD IN BEHIND THE SYSTEM AND SHOULD KEEP WEATHER
DRY FOR WEEKEND.
AVIATION...
WIDESPREAD LOW LEVEL MOISTURE THIS AM FROM YESTERDAYS HEAVY RAINFALL
IS PRODUCING SOME SPOTTY IFR/MVFR CIGS AND VSBY WITH PATCHY FOG. MOST
LOCATIONS REMAIN WITH VFR CEILINGS AND OCCASIONAL MVFR VSBY WITH FOG.
STRONG 850 MB WIND THIS AM WILL BRING SOME LOW LEVEL WIND SHEAR
BEFORE DAYBYREAK. A STRONG COLD FRONT WILL PASS ACROSS THIS DISTRICT
MONDAY EVENING BRINGING THE THREAT OF SEVERE THUNDERSTORMS WITH
STRONG GUSTY WINDS AND LARGE HAIL POSSIBLE. SOME BROKEN CU IS LIKELY
THROUGH THE DAY AHEAD OF THE FRONT WITH VFR CONDITIONS THROUGH THE
DAY UNTIL THE SQUALL LINE ARRIVES. THE MOST LIKELY TIME FRAME FOR
THE THUNDERSTORMS WILL BE FROM 21Z-02Z WITH BRIEF IFR CONDITIONS
POSSIBLE WITH THE STORMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039-048-057-058-068-069 UNTIL 7 PM
MONDAY.
PA...NONE.
WV...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 532 AM EST MON MAR 13 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-141045- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 532 AM EST MON MAR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS MUCH OF THE UPPER OHIO VALLEY. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL IS ALSO POSSIBLE. A STRONG COLD FRONT WILL PUSH THROUGH THE REGION EARLY TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AND ALONG THIS COLD FRONT LATER TODAY. MANY OF THESE THUNDERSTORMS WILL LIKELY BE SEVERE. AFTER THE COLD FRONT MOVES THROUGH...STRONG WEST WINDS WITH GUSTS UP TO 40 MPH ARE EXPECTED TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR PARTS OF EAST CENTRAL OHIO. THE SOIL IS ALREADY SATURATED ACROSS MUCH OF EAST CENTRAL OHIO. ADDITIONAL RAIN MAY CAUSE FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
The Pittsburgh radar (KPBZ), 20 km away, was scanning. The volume nearest the first event began at 20:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494376.